Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 61, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2015, 7:53 PM EDT for 4 counties in South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 7:53 PM EDT (23:53 UTC)
- Expired
- Jun 22, 2015, 9:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 38 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:28 PM EDT | TSTM WND DMG | 2 W Beaufort, SC | TREE DOWN AT BROAD RIVER BLVD AND ICE HOUSE RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS52 KCHS 222353
SVRCHS
SCC013-029-049-053-230100-
/O.NEW.KCHS.SV.W.0061.150622T2353Z-150623T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE
HALL...OR NEAR YEMASSEE...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUFFTON...BEAUFORT...PORT ROYAL...WALTERBORO...RIDGELAND AND
YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3262 8042 3261 8043 3261 8041 3216 8088
3263 8125 3288 8069
TIME...MOT...LOC 2353Z 055DEG 14KT 3268 8074
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
000
WWUS52 KCHS 230011
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
811 PM EDT MON JUN 22 2015
SCC013-029-049-053-230100-
/O.CON.KCHS.SV.W.0061.000000T0000Z-150623T0100Z/
COLLETON SC-BEAUFORT SC-HAMPTON SC-JASPER SC-
811 PM EDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...BEAUFORT...HAMPTON AND JASPER COUNTIES...
AT 811 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LADYS ISLAND TO NEAR YEMASSEE...MOVING SOUTHEAST
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUFFTON...BEAUFORT...PORT ROYAL...WALTERBORO...RIDGELAND AND
YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3262 8042 3261 8043 3261 8041 3216 8088
3263 8125 3288 8069
TIME...MOT...LOC 0011Z 322DEG 10KT 3251 8064 3273 8084
HAIL...1.00IN
WIND...60MPH
$$068
WWUS52 KCHS 230032
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT MON JUN 22 2015
SCC013-029-049-053-230100-
/O.CON.KCHS.SV.W.0061.000000T0000Z-150623T0100Z/
COLLETON SC-BEAUFORT SC-HAMPTON SC-JASPER SC-
832 PM EDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...BEAUFORT...HAMPTON AND JASPER COUNTIES...
AT 831 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DALE...OR NEAR
BEAUFORT...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUFFTON...BEAUFORT...PORT ROYAL...WALTERBORO...RIDGELAND AND
YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3262 8042 3261 8043 3261 8041 3216 8088
3263 8125 3288 8069
TIME...MOT...LOC 0031Z 337DEG 4KT 3253 8066
HAIL...0.75IN
WIND...60MPH
$$861
WWUS52 KCHS 230057
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT MON JUN 22 2015
SCC013-029-049-053-230107-
/O.EXP.KCHS.SV.W.0061.000000T0000Z-150623T0100Z/
COLLETON SC-BEAUFORT SC-HAMPTON SC-JASPER SC-
857 PM EDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON...BEAUFORT...HAMPTON
AND JASPER COUNTIES WILL EXPIRE AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3262 8042 3261 8043 3261 8041 3216 8088
3263 8125 3288 8069
TIME...MOT...LOC 0054Z 055DEG 14KT 3253 8066
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:29 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 22, 7:29 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT MON JUN 22 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH MUCH OF THIS WEEK WHILE
A TROUGH OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL APPROACH
THE REGION FROM THE NORTH LATE WEEK AND REMAIN IN THE VICINITY
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WITH A PLETHORA OF BOUNDARY INTERACTIONS...ISOLATED SEVERE
WEATHER WILL PERSIST WITH THE WET MICROBURST ENVIRONMENT...ALONG
WITH LOCALIZED MODERATE TO FLASH FLOODING THROUGH ABOUT 9 PM. WE
HAVE ADJUSTED THE TEMP CURVE AND REALIGNED POP COVERAGE...WITH
20-30 POPS IN SC AND 40-60 POPS IN SE GA. THE BEST RISK FOR SEVERE
WEATHER WILL OCCUR FROM COLLETON AND BEAUFORT COUNTIES SOUTH TO
MCINTOSH...LIBERTY AND LONG.
TONIGHT...COVERAGE OF SHOWERS/STORMS OVER SOUTHERN SECTIONS WILL
COME TO AN END BY 11 PM-MIDNIGHT AS NOCTURNAL EFFECTS TAKE OVER.
ANY REDEVELOP OF CONVECTION LOOKS TO TAKE PLACE OVER THE
ATLANTIC...ESPECIALLY OUT NEAR THE GULF STREAM. LOW LEVEL
CONVERGENCE WITHIN THE SOUTH/SW SYNOPTIC FLOW MIGHT SPUR SOME
ISOLATED POPS ALONG THE SC COAST AFTER MIDNIGHT...BUT WE HAVE HELD
POPS TO LESS THAN 15 PERCENT. FULL DECOUPLING WILL NOT OCCUR FOR
MOST PLACES...PREVENTING OVERNIGHT MINS FROM DROPPING ANY LOWER
THAN MID AND UPPER 70S INLAND. THE BARRIER ISLANDS AND THE
CHARLESTON METRO AREA WILL BE THE WARMEST...UNABLE TO DROP BELOW
80-82F. RECORD HIGH MINS WILL BE CHALLENGED...ESPECIALLY AT KCHS
AND KCXM. THIS MAY BE THE 8TH NIGHT IN A ROW IN DOWNTOWN
CHARLESTON WHERE THE TEMP FAILS TO FALL BELOW 80.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY AND WEDNESDAY...AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL
PERSIST OVER THE SOUTHEASTERN UNITED STATES THROUGH MIDWEEK. AT THE
SFC...THE AREA WILL BE POSITIONED ALONG THE WESTERN PERIPHERY OF
ATLANTIC HIGH PRESSURE WHILE A PIEDMONT TROUGH REMAINS SITUATED
INLAND. DESPITE LARGE SCALE SINKING MOTION ASSOCIATED WITH HIGH
PRESSURE ALOFT...STRONG SFC HEATING ALONG AND THE PROXIMITY OF THE
LOW PRESSURE TROUGH INLAND SHOULD RESULT IN SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS TUESDAY AND
WEDNESDAY. LARGE DCAPES IN EXCESS OF 1000 J/KG SUGGESTS DAMAGING
WIND GUST POTENTIAL WITH A FEW STRONGER THUNDERSTORMS. HOWEVER...THE
THREAT OF WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
THE MAIN ISSUE WILL BE THE CONTINUATION OF HOT AND HUMID CONDITIONS
THROUGH AT LEAST MID WEEK...WHICH WILL LIKELY RESULT IN HEAT INDEX
VALUES BETWEEN 105 TO 110 DEGREES DURING PEAK HEATING HOURS EACH
AFTERNOON. HEAT INDEX VALUES WILL BE DEPENDENT ON SFC DEWPTS...WHICH
WILL MIX OUT TO AROUND 70 DURING PEAK HEATING...WHILE REMAINING IN
THE LOW TO MID 70S BEHIND AN INLAND MOVING SEABREEZE DURING LATE
AFTERNOON AND EVENING HOURS. GIVEN THE LIKELIHOOD OF HEAT INDEX
VALUES ABOVE 105 DEGREES ON TUESDAY...A HEAT ADVISORY WILL BE IN
EFFECT FROM NOON TO 7 PM. AN ADDITIONAL HEAT ADVISORY WILL LIKELY BE
NEEDED FOR WEDNESDAY.
AFTERNOON HIGH TEMPS ARE FORECAST TO REACH THE UPPER 90S TO AROUND
100 DEGREES WELL INLAND EACH DAY...WITH THE ONLY RELIEF COMING FOR
AN AFTERNOON/EVENING SHOWER AND/OR THUNDERSTORM. OVERNIGHT LOWS WILL
REMAIN MILD...IN THE MID/UPPER 70S INLAND TO LOWER 80S ALONG THE
COAST.
THURSDAY...MODELS CONTINUE TO INDICATE A SLIGHT WEAKENING OF THE MID
LVL RIDGE OF HIGH PRESSURE...MAINLY DUE TO H5 SHORTWAVE ACTIVITY
OVER THE SOUTHEAST. HIGH TEMPS COULD END UP A DEGREE OR TWO COOLER
THAN THE PREVIOUS DAY DUE TO AN INCREASE IN AFTERNOON/EVENING
SHOWER/THUNDERSTORM COVERAGE. HOWEVER...TEMPS ARE STILL EXPECTED TO
PEAK IN THE MID/UPPER 90S WITH MODERATE LEVELS OF HUMIDITY PRESENT.
HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES OVER MANY AREAS IN
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...RESULTING IN
ANOTHER HEAT ADVISORY THURSDAY AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
RELIEF FROM THE HEAT AND RELATIVELY DRY SPELL LOOKS TO OCCUR IN THE
LONG TERM PERIOD AS THE OVERALL PATTERN BECOMES MORE AMPLIFIED AND
ACTIVE. STAGNANT UPPER RIDGE WILL FINALLY BREAK DOWN AS BROAD
LONGWAVE TROUGH AND ASSOCIATED VORT MAX DIGS INTO THE UPPER MIDWEST
AND GREAT LAKES REGION...AND EVENTUALLY ENCOMPASSES THE EASTERN U.S.
THE FORECAST AREA WILL REMAIN ON THE WESTERN EDGE OF SURFACE HIGH
PRESSURE...HOWEVER THE PERSISTENT PIEDMONT TROUGH WILL EVENTUALLY
GET ABSORBED BY A LOW PRESSURE SYSTEM AND ATTENDANT FRONT THAT
SHIFTS INTO THE REGION OVER THE WEEKEND. OVERALL...THIS PATTERN WILL
SUPPORT MORE ACTIVE CONVECTIVE COVERAGE AND TEMPERATURES CLOSER TO
CLIMO.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
STRONG CONVECTION WILL IMPACT THE KSAV TERMINAL THIS EVENING WITH
GUSTY WINDS AND MVFR OR LOWER CONDITIONS THROUGH 01Z...BEFORE VFR
WEATHER RETURNS THEREAFTER. AT KCHS THE RISK OF TSRA HAS ENDED
AND VFR CONDITIONS WILL PREVAIL. BOTH SITES MIGHT SEE TSRA AGAIN
TUESDAY AFTERNOON...BUT PROBABILITIES ARE TOO LOW THIS FAR OUT TO
INCLUDE WITH THE 00Z TAF CYCLE.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE IN
AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE IN THE WEEK.
&&
.MARINE...
THIS EVENING...SCATTERED TO NUMEROUS CONVECTION OVER SE GA WILL
MOVE INTO THE NEARBY ATLANTIC AND ISOLATED SEVERE WEATHER MAY
OCCUR OVER THE OCEAN...INTRA-COASTAL AND NEARBY INLETS AND
HARBORS. THIS INCLUDES THE PORT OF SAVANNAH. WIND GUSTS TO 50 OR
60 KT ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING STRIKES AND
HEAVY RAINS.
TONIGHT...A 1027 MB RIDGE AXIS ALIGNED EAST-WEST ALONG 29-30N
LATITUDE WILL REMAIN IN PLACE AS A PIEDMONT TROUGH PERSISTS
INLAND. THE GRADIENT BETWEEN THESE TWO LARGE SCALE FEATURES WILL
MAINTAIN A FAIRLY TIGHT GRADIENT...ESPECIALLY BY SUMMER STANDARDS.
THAT ALONG WITH PARTIAL MIXING OF THE 20-30 KT NOCTURNAL LOW LEVEL
JET WILL SUPPORT SOUTH/SW WINDS AS HIGH AS 15 OR 20 KT. SEAS WILL
HIT 2-4 FT ACROSS THE OPEN ATLANTIC...HIGHEST NORTH AND EAST.
TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL PERSIST OVER
THE COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE REMAINS INLAND. IN
GENERAL...WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH LATE WEEK...BUT NOCTURNAL JETTING AND AFTERNOON SEA BREEZE
CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST WINDS PEAKING AROUND 15-
20 KT AT TIMES...ESPECIALLY ACROSS THE CHARLESTON COUNTY NEARSHORE
WATERS. SEAS WILL RANGE BETWEEN 2-4 FEET...BUT COULD REACH NEAR 5 FT
IN THE OUTER PORTIONS OF THE WATERS DURING SURGES.
&&
.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 22ND...
KCHS...78 SET IN 2011.
KCXM...81 SET IN 1998.
KSAV...78 SET IN 1937.
RECORD HIGHS FOR JUNE 22ND...
KCHS...98 SET IN 2011.
KCXM...98 SET IN 1998.
KSAV...101 SET IN 1981.
RECORD HIGH MINIMUMS FOR JUNE 23RD...
KCHS...78 SET IN 1981.
KCXM...82 SET IN 1998.
KSAV...77 SET IN 1981.
RECORD HIGHS FOR JUNE 23RD...
KCHS...100 SET IN 1944.
KCXM...101 SET IN 1944.
KSAV...102 SET IN 1981.
RECORD HIGH MINIMUMS FOR JUNE 24TH..
KCHS...79 SET IN 1998.
KCXM...85 SET IN 1998.
KSAV...79 SET IN 1932.
ALL TIME RECORD HIGH FOR KCHS...105 SET 08/01/1999.
ALL TIME RECORD HIGH FOR KCXM...104 SET 06/24/1944 AND 06/02/1985.
ALL TIME RECORD HIGH FOR KSAV...105 SET 07/12/1879 AND 07/20/1986.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Jun 22, 7:37 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 737 PM EDT MON JUN 22 2015 GAZ116>119-137>141-SCZ051-232345- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- COASTAL JASPER- 737 PM EDT MON JUN 22 2015 ...SEVERE WEATHER IN PARTS OF THE AREA THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF SOUTHEAST GEORGIA AND COASTAL JASPER COUNTY IN SOUTH CAROLINA THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE THROUGH 9 PM WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HAIL THE SIZE OF NICKELS OR QUARTERS AND LOCALLY HEAVY RAINFALL THAT IS CAPABLE OF PRODUCING MINOR FLOODING ARE ALSO POSSIBLE WITH ANY THUNDERSTORM. PEOPLE IN AND NEAR THESE AREAS ARE ENCOURAGED TO REMAIN WEATHER AWARE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...ADDITIONAL HEAT ADVISORIES ARE LIKELY THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114-115-SCZ040-042>045-047>050-052-232345- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 737 PM EDT MON JUN 22 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...ADDITIONAL HEAT ADVISORIES ARE LIKELY THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ352-354-232345- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 737 PM EDT MON JUN 22 2015 ...ISOLATED SEVERE STORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A CLUSTER OF THUNDERSTORMS WILL MOVE OFF THE COAST OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. SOME OF THE STORMS THROUGH 10 PM ARE CAPABLE OF BECOMING SEVERE...WITH WIND GUSTS TO 40 OR 50 KT AND FREQUENT LIGHTNING. PEOPLE WITH MARINE INTERESTS IN AND NEAR THESE AREAS ARE ENCOURAGED TO REMAIN WEATHER AWARE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-374-232345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 737 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 6:50 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 3 NNE MONTEITH 32.23N 81.16W
06/22/2015 M1.00 INCH CHATHAM GA TRAINED SPOTTER
STORM SPOTTER FROM FLORIDA TRAVELING SOUTHBOUND ON I-95
REPORTS QUARTER SIZED HAIL AND ESTIMATES 40 TO 50 MPH
WINDS.
&&
EVENT NUMBER CHS1500458
33Local storm report, Jun 22, 7:07 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST SAVANNAH AIRPORT 32.13N 81.20W
06/22/2015 M64 MPH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1500459
RJBLocal storm report, Jun 22, 7:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG MIDWAY 31.80N 81.43W
06/22/2015 LIBERTY GA LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN MIDWAY AT THE INTERSECTION OF
COASTAL HIGHWAY AND EAST OGLETHORPE HIGHWAY. TIME OF
EVENT WAS ESTIMATED FROM RADAR DATA.
&&
EVENT NUMBER CHS1500460
SPRLocal storm report, Jun 22, 7:28 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST SAVANNAH AIRPORT 32.13N 81.20W
06/22/2015 M68 MPH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1500462
RJBLocal storm report, Jun 22, 7:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 SW GARDEN CITY 32.09N 81.20W
06/22/2015 CHATHAM GA EMERGENCY MNGR
POWER LINES DOWN AT THE 100 BLOCK OF BEASLEY ROAD IN
GARDEN CITY.
&&
EVENT NUMBER CHS1500463
FWALocal storm report, Jun 22, 7:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG WALTHOURVILLE 31.77N 81.63W
06/22/2015 LIBERTY GA AMATEUR RADIO
TREE DOWN ACROSS ROADWAY AT 102 ARNOLD DRIVE NEAR
ALLENHURST. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1500464
FWAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:56 AM EDT | Special Marine Warning | CHS | 34 min | |
| Jun 22, 2:56 PM EDT | Special Weather Statement | CHS | Hampton | 34 min |
| Jun 22, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 66 min |
| Jun 22, 3:42 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 21 hr |
| Jun 22, 4:08 PM EDT | Special Weather Statement | CHS | Berkeley | 37 min |
| Jun 22, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 62 min |
| Jun 22, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 63 min |
| Jun 22, 4:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 62 min |
| Jun 22, 5:09 PM EDT | Areal Flood Advisory | CHS | Berkeley, Dorchester | 111 min |
| Jun 22, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 59 min |
| Jun 22, 5:22 PM EDT | Special Weather Statement | CHS | Bamberg | 23 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 57 min |
| Jun 22, 5:54 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 2 hr |
| Jun 22, 6:23 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 52 min |
| Jun 22, 6:49 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 22, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 62 min |
| Jun 22, 7:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 58 min |
| Jun 22, 7:40 PM EDT | Special Marine Warning | CHS | 95 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.